Alert archive / West Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 6, 2005, 3:53 PM EDT for Barbour County, West Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 3:53 PM EDT (19:53 UTC)
- Expired
- Jun 6, 2005, 4:35 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Barbour County, WV
The radar
The Pittsburgh radar (KPBZ), 156 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 061955
SVRRLX
WVC001-062030-
/O.NEW.KRLX.SV.W.0039.050606T1953Z-050606T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN WEST VIRGINIA
* UNTIL 430 PM EDT
* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS. THESE STORMS WAS LOCATED NEAR PHILIPPI...AND
WAS MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELINGTON...
DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3923 7982 3910 7983 3906 7988 3897 7991
3895 8007 3903 8005 3904 8013 3909 8017
3910 8022 3917 8023 3924 8016 3924 8000
3929 7995 3929 7989
$$
212 follow-up statements
000
WWUS51 KRLX 062015
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
413 PM EDT MON JUN 6 2005
WVC001-062030-
/O.CON.KRLX.SV.W.0039.000000T0000Z-050606T2030Z/
BARBOUR WV-
413 PM EDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM EDT FOR
BARBOUR COUNTY...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM JUST WEST OF PHILIPPI...MOVING EAST
AT 15 MPH. WIND DAMAGE CONTINUES TO BE THE MAIN THREAT WITH THIS
STORM...ALTHOUGH SOME LARGE HAIL IS POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR KENTUCKY AND SOUTHEAST OHIO AND WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3923 7982 3910 7983 3906 7988 3897 7991
3895 8007 3903 8005 3904 8013 3909 8017
3910 8022 3917 8023 3924 8016 3924 8000
3929 7995 3929 7989
$$
16000
WWUS51 KRLX 062035
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
433 PM EDT MON JUN 6 2005
WVC001-062043-
/O.EXP.KRLX.SV.W.0039.000000T0000Z-050606T2030Z/
BARBOUR WV-
433 PM EDT MON JUN 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR BARBOUR COUNTY EXPIRED AT 430
PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR KENTUCKY AND SOUTHEAST OHIO AND WEST VIRGINIA.
THE SEVERE THUNDERSTORMS HAVE WEAKENED AND WILL CONTINUE TO MOVE OUT
OF THE COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3923 7982 3910 7983 3906 7988 3897 7991
3895 8007 3903 8005 3904 8013 3909 8017
3910 8022 3917 8023 3924 8016 3924 8000
3929 7995 3929 7989
$$
21
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:59 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 6, 2:59 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 259 PM EDT MON JUN 6 2005 .SHORT TERM (REST OF TODAY THROUGH THURSDAY NIGHT)... UPPER LEVEL TROUGH MOVES NORTH AND EAST OF THE REGION EARLY THIS EVENING...WITH THUNDERSTORMS ENDING THIS EVENING IN THE EAST. OTHERWISE...A RATHER SUMMERLIKE AIRMASS...WITH QUITE MILD AND HUMID CONDITIONS TONIGHT AS HIGH PRESSURE OFF THE SOUTHEAST U.S. COAST BRINGS FLOW DIRECTLY OUT OF THE GULF OF MEXICO. ANY SIGNIFICANT FOG WILL BE CONFINED TO THE RAIN AREAS...THAT IS EAST AND NORTH OF A PARKERSBURG TO CHARLESTON TO BECKLEY LINE. MAV TEMPERATURE GUIDANCE LOOKS GOOD AND CLOSELY FOLLOWED. WITH ONLY WEAK WAVES AFTER THIS MOVING THRU RIDGE HAVE GONE WITH AFTERNOON AND EVENING PRECIPITATION WITH THE HELP OF THE SUN. AS GUIDANCE TEMPS HAVE BEEN CONSISTENTLY LOW ON MAX TEMPS HAVE CONTINUED TO GO A DEGREE OR TWO ABOVE ON MAX TEMPS. && .LONG TERM (FRIDAY THROUGH SUNDAY)... WITH ONLY WEAK WAVES MOVING THRU RIDGE HAVE GONE WITH AFTERNOON AND EVENING PRECIPITATION WITH THE HELP OF THE SUN. AS GUIDANCE TEMPS HAVE BEEN CONSISTENTLY LOW ON MAX TEMPS HAVE CONTINUED TO GO A DEGREE OR TWO ABOVE ON MAX TEMPS. && .PREVIOUS DISCUSSION... (ISSUED 136 PM EDT MON JUN 6 2005) AVIATION... LINE OF THUNDERSTORMS DEVELOPING FROM JUST EAST OF PKB TO AROUND CRW AT 1730Z. THIS LINE WILL CONTINUE TO DEVELOP SOUTHWARD...AND MOVE EASTWARD THIS AFTERNOON...WITH OTHER SCATTERED ACTIVITY POSSIBLE FARTHER TO THE WEST. MOST OF THE ACTIVITY OR POTENTIAL FOR ACTIVITY WILL BE OVER BY 21Z AT HTS...CRW...PKB...AND BY 23-24Z AT CKB...EKN...BKW. OUTSIDE OF THUNDERSTORMS THIS AFTERNOON...VFR WITH SCT-BKN040-050. AFTER 00Z GENERALLY VFR BECOMING MVFR IN FOG BY 06Z...HOWEVER...AT EKN WHERE RAIN HAS ALREADY OCCURRED AND OTHER PLACES WHERE IT RAINS THIS AFTERNOON...EXPECT RAPID FOG DEVELOPMENT WITH IFR CONDITIONS BEFORE 06Z. PREVIOUS DISCUSSION... (ISSUED 1134 AM EDT MON JUN 6 2005) SHORT TERM (REST OF TONIGHT)... UPDATED TO ADJUST FOR SKY AND TEMP TREND. EXPECT ONLY SCT CU THIS AFTN WEST OF THE MTNS AND A QUICKER WARMUP THROUGH EARLY THIS AFTERNOON. BEST POPS REMAIN OVER THE FAR EASTERN SECTIONS OF THE CWA...BUT STILL KEEPING LOW CHANCE WEST WITH GREAT CAPE AND LOW LEVEL MOISTURE. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...JMV LONG TERM...AAR
Hazardous weather outlook, Jun 6, 3:34 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 334 AM EDT MON JUN 6 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-070733- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 334 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 6, 3:24 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 324 PM EDT MON JUN 6 2005 WVZ018-028>032-038>040-062000- BARBOUR-BRAXTON-CALHOUN-GILMER-HARRISON-LEWIS-TAYLOR-UPSHUR-WEBSTER- 324 PM EDT MON JUN 6 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN HARRISON COUNTY NEAR CLARKSBURG AND NUTTER FORT...AND NEAR SAINT CLARA IN WESTERN LEWIS COUNTY. THE STORMS WERE MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE GRAFTON...TYGART LAKE. BRIEF HEAVY RAIN...WIND GUSTS TO 35 TO 40 MPH ARE LIKELY...ACROSS PORTIONS OF HARRISON...LEWIS... TAYLOR...UPSHUR...AND BARBOUR COUNTIES THROUGH 4:30 PM. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO LIKELY. HC/KTB
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:41 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 34 min |
| Jun 6, 1:59 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Ritchie, Tyler | 31 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.